MAUDE Adverse Event Report: COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN CHOCOLATE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Catalog Number CB1812050120OTW
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a chocolate percutaneous transluminal angioplasty balloon was used to treat a lesion in the superficial femoral artery.The target lesion was calcified with plaque and had a chronic total occlusion of 100%.During the procedure, the balloon burst longitudinally during inflation.A non-medtronic inflation device was used.The inflation pressure applied to the balloon prior to the rupture was 10 atms.Resistance was encountered when advancing the device.The procedure was completed by replacing the burst balloon with another balloon and continuing balloon dilatation.All fragments of the balloon were retrieved.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: only one inflation was applied.It was reported that balloon was leaking and could not maintain inflation.There was no vessel damage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis the device was flushed, and an 0.018¿ guidewire was loaded through the tip and exited the luer with no difficulties an indeflator was attached to the device and the balloon was inflated to nominal pressure of 6atms and held pressure the balloon was then inflated to rated burst pressure (rbp) of 12atms and held pressure medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CHOCOLATE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key20863611
Report Number2183870-2024-00445
Device Sequence Number18298370
Product Code LIT
UDI-Device Identifier00763000500207
UDI-Public00763000500207
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130414
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCB1812050120OTW
Device Lot Number1149149
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer12/12/2024
02/19/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/03/2025
02/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale